MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1460
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0 and 12.5 cm from the proximal end.The pusher assembly was fractured approximately 14.5 cm from the proximal end and the pull wire was completely retracted out of the pusher assembly.The embolization coil was detached from its pusher assembly.Conclusions: evaluation of the returned ruby coil confirmed the pusher assembly was fractured.If the device is forcefully retracted out of its packaging hoop at extreme angles, damage such as a kink may occur.If the kink is subsequently mishandled, damage such as a fracture may occur.Further evaluation of the returned device revealed that the pull wire was completely retracted out of its pusher assembly.Retracting the pull wire from the distal detachment tip (ddt) will effectively detach the embolization coil.The pull wire is likely the wire that was observed hanging between the two part of the broken pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the physician found that the pusher assembly of the ruby coil was broken upon removal from the packaging.In addition, there was a wire hanging between the two parts of the broken pusher assembly.The damage to the ruby coil was found prior to use.Therefore, the ruby coil was not used in the procedure.The procedure was completed using a new ruby coil.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7520184
Report Number3005168196-2018-00975
Device Sequence Number1176212
Product Code HCG
UDI-Device Identifier00814548013046
UDI-Public00814548013046
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Catalogue NumberRBY2C1460
Device Lot NumberF75626
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1